MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY PROTECTIV CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO SAFETY PROTECTIV CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 305506
Medical Device Problem Codes Break (1069); Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that catheter tip was not present upon removal from patient¿s arm at time of discharge.Staff thought that the catheter broke off from hub in two different patients.There was a patient involvement and no patient or clinician injury.After the iv catheter was visualized in the patient¿s arm, the vascular team was consulted to remove it from the patient¿s vein.The patient was taken to the operating room, and a cephalic vein ligation was performed.The patient remained in the hospital after surgery an additional day and was discharged on (b)(6) 2025.
 
Additional Manufacturer Narrative
H3: three photos were provided for review.The product was not returned for analysis.A used protectiv catheter attached to an extension set and removed from the patient's dressing at the flexion joint (elbow) with no catheter tube visible was observed, along with a severed catheter tube.The photos are consistent with the complaint description.Based on resolution of photo, root cause could not be defined with confidence.Given no product was returned, the investigation could not determine the exact cause.A device history review was performed and no discrepancies or abnormalities relevant to the complaint were identified.

Brand Name
JELCO SAFETY PROTECTIV CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key22096473
Report Number3012307300-2025-06274
Device Sequence Number17869065
Product Code FOZ
UDI-Device Identifier10351688071095
UDI-Public(01)10351688071095(17)270918(10)6054240
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305506
Device Lot Number6054240
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexUnknown
Patient Weight113 KG
Patient EthnicityNon Hispanic